Alert archive / North Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 90, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 9, 2003, 9:07 PM EDT for Robeson County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2003, 9:07 PM EDT (01:07 UTC)
- Expired
- Jul 9, 2003, 10:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 99 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 100107
SVRILM
NCC155-100200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
906 PM EDT WED JUL 9 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 1000 PM EDT
* AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER LUMBER
BRIDGE...OR ABOUT 8 MILES SOUTHEAST OF RAEFORD...MOVING SOUTHEAST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LUMBER BRIDGE BY 915 PM
PARKTON BY 920 PM
ST. PAULS BY 935 PM
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. NUMEROUS
DOWNED TREES AND POWER LINES HAVE BEEN REPORTED ACROSS HOKE COUNTY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.
LAT...LON 3483 7889 3469 7880 3461 7882 3480 7913
3492 7897
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 8:45 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 9, 8:45 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 845 PM EDT WED JUL 9 2003 PUBLIC: SOME ISOLATED CONVECTION OVER THE CWA THIS EVENING AS A MORE SUBSTANTIAL LINE OF THUNDERSTORMS DROPS SOUTH TOWARDS THE CWA FROM THE NORTH. SOME OF THESE STORMS ARE STRONG...AND EVEN WITH THE LOSS OF DAYTIME HEATING SHOULD CONTINUE TO BE SO AS THEY CROSS INTO OUR NORTHERN COUNTIES ON THE NC SIDE OF THE BORDER. WILL UPDATE MAINLY THE NC ZONES TO REFLECT THIS NEW REALITY BY UPPING POPS AND CLOUD COVER. MARINE: MAIN ADJUSTMENT TO THE CWF WILL BE TO MENTION THE FEW TSRA THAT MIGHT MAKE IT OVER MY NORTHERN WATERS LATER THIS EVENING. OTHERWISE SW FLOW UNTIL FURTHER NOTICE. .ILM... .NC...NONE. .SC...NONE. PUBLIC: KREITNER MARINE: RAS
Hazardous weather outlook, Jul 9, 3:17 AM EDT, 17 hours 50 minutes before
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-091315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 317 AM EDT WED JUL 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE... A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING ...WITH HEAT INDEX VALUES EXPECTED TO RANGE BETWEEN 105 AND 110 DEGREES DURING THIS TIME. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE GREAT PEE DEE...LITTLE PEE DEE...AND LUMBER RIVERS. SEE THE LATEST RIVER FLOOD STATEMENT ISSUED BY NWS WILMINGTON FOR DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOEHLER
In the hours before
Local storm report, Jul 9, 4:12 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
0412 PM EDT WED JUL 09 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 3 W BENNETTSVILLE SC 0.88 IN HAIL
07/09/03 MARLBORO
CRMThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:58 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 32 min |
| Jul 9, 10:23 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, Pender | 52 min |
| Jul 9, 10:59 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 61 min |
| Jul 9, 11:12 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus, Pender | 63 min |
| Jul 9, 11:25 PM EDT | Special Marine Warning | ILM | 2 hr | |
| Jul 9, 11:48 PM EDT | Special Marine Warning | ILM | 117 min | |
| Jul 10, 2:11 AM EDT | Special Marine Warning | ILM | 64 min | |
| Jul 10, 6:38 PM EDT | Special Marine Warning | ILM | 112 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.